Purpose: To study the association between chronic intake of aspirin and intraoperative bleeding during cataract surgery and the effect of discontinuing the medication before surgery. Setting: Department of Ophthalmology, Meir Hospital, Sapir Medical Center, Kfar-Saba, Israel. Methods: Sixty-one patients having cataract surgery and receiving aspirin to prevent thromboembolic events were divided into 3 groups: Group A, continuation of the medication; Group B, cessation of aspirin intake for 2 to 5 days before surgery; Group C, cessation of medication for 7 to 10 days before surgery. Blood tests of coagulation parameters, a detailed questionnaire, and 1 day and 1 week follow-up were evaluated. Results: There were no significant differences in blood tests and the among and incidence of intraoperative bleeding among the 3 groups. Diathermy was used somewhat more in Group A; However, there was no difficulty stopping the bleeding in any case and discontinuation of the medication had no effect on the intraoperative course or postoperative outcome. Conclusions: Aspirin intake was not associated with significant intraoperative bleeding; thus, discontinuation of aspirin is usually not indicated. Clear corneal phacoemulsification is advantageous in patients receiving antiplatelet therapy.